zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Periodic solutions of a class of non-autonomous second-order systems. (English) Zbl 0971.34027
The authors consider the problem $$u''(t)=\nabla F(t,u(t)), \quad \text{for a.e. }t\in [0,T], \quad u(0)=u(T),\ u'(0)=u'(T),$$ with $T>0$ and $F:[0,T]\times \bbfR^N\rightarrow \bbfR$ is measurable with respect to $t$ for each $x\in \bbfR^N$ and continuously differentiable in $x$ for a.e. $t\in [0,T]$ and there exist $a\in C(\bbfR^+,\bbfR^+)$ and $b\in L^1(0,T;\bbfR^+)$ such that $|F(t,x)|+|\nabla F(t,x)|\leq a(|x|)b(t)$ for all $x\in \bbfR^N$ and a.e. $t\in [0,T]$. Under these assumptions it follows that the corresponding action functional on $H^1_T$ is continuously differentiable and weakly lower semicontinuous. It has been proved that if the function $F$ is convex or $\gamma$ subadditive then at least one solution exists. Here, the authors prove an existence result assuming that the potential is the sum of a subconvex and a subquadratic function by the least action principle.

MSC:
34C25Periodic solutions of ODE
37J45Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods
58E05Abstract critical point theory
WorldCat.org
Full Text: DOI
References:
[1] Mawhin, J.; Willem, M.: Critical point theory and Hamiltonian systems. (1989) · Zbl 0676.58017
[2] Tang, C. -L.: Periodic solutions of non-autonomous second order systems with ${\gamma}$-quasisubadditive potential. J. math. Anal. appl. 189, 671-675 (1995) · Zbl 0824.34043
[3] Tang, C. -L.: Periodic solutions of nonautonomous second order systems with sublinearity nonlinearity. Proc. amer. Math. soc. 126, 3263-3270 (1998) · Zbl 0902.34036
[4] Berger, M. S.; Schechter, M.: On the solvability of semi-linear gradient operator equations. Adv. math. 25, 97-132 (1977) · Zbl 0354.47025
[5] Mawhin, J.: Semi-coercive monotone variational problems. Acad. roy. Belg. bull. Cl. sci. (5) 73, 118-130 (1987) · Zbl 0647.49007
[6] Willem, M.: Oscillations forcées de systèmes hamiltoniens. (1981) · Zbl 0482.70020
[7] Long, Y. -M.: Nonlinear oscillations for classical Hamiltonian systems with bi-even subquadratic potentials. Nonlinear anal. 24, 1665-1671 (1995) · Zbl 0824.34042
[8] Tang, C. -L.: Periodic solutions of non-autonomous second order systems. J. math. Anal. appl. 202, 465-469 (1996) · Zbl 0857.34044